Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On translations of subsets of the real line


Authors: Jacek Cichon, Andrzej Jasinski, Anastasis Kamburelis and Przemyslaw Szczepaniak
Journal: Proc. Amer. Math. Soc. 130 (2002), 1833-1842
MSC (2000): Primary 03E15; Secondary 28A05
DOI: https://doi.org/10.1090/S0002-9939-01-06224-4
Published electronically: October 17, 2001
MathSciNet review: 1887032
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss various questions connected with translations of subsets of the real line. Most of these questions originate from W. Sierpinski. We discuss the number of translations a single subset of the reals may have. Later we discuss almost invariant subsets of Abelian groups.


References [Enhancements On Off] (What's this?)

  • [CP] K. Ciesielski and J. Pawlikowski, A combinatorial core of the iterated perfect set model, preprint.
  • [J] T. Jech, Set Theory, Academic Press, New York, 1978. MR 80a:03062
  • [K] A. S. Kechris, Classical Descriptive Set Theory, Grad. Texts in Math. 156, Springer, 1995. MR 96e:03057
  • [L] M. Laczkovich, Two constructions of Sierpinski and some cardinal invariants of ideals, Real Analysis Exchange 24 (1998/9), 663-676. MR 2000f:03148
  • [LM] M. Laczkovich and A. W. Miller, Measurability of functions with approximately continuous vertical sections and measurable horizontal sections, Colloq. Math. 69 (1995), 299-308. MR 96k:28005
  • [M] A. W. Miller, Infinite combinatorics and definability, Ann. Pure Appl. Logic 41 (1989), 179-203. MR 90b:03070
  • [M1] J. Mycielski, Independent sets in topological algebras, Fund. Math. 55 (1964), 139-147. MR 30:3855
  • [M2] J. Mycielski, Algebraic independence and measure, Fund. Math. 61 (1967), 165-169. MR 37:361
  • [Ox] J. C. Oxtoby, Measure and category, Springer, Berlin, 1971. MR 52:14213
  • [S1] W. Sierpinski, Sur les translation des ensembles lineares, Fund. Math. 19 (1932), 22-28.
  • [S2] W. Sierpinski, Sur les translation des ensembles lineares, Fund. Math. 35 (1948), 159-164. MR 10:287d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E15, 28A05

Retrieve articles in all journals with MSC (2000): 03E15, 28A05


Additional Information

Jacek Cichon
Affiliation: Institute of Mathematics, Wrocław University, Pl. grunwaldzki 2/4, 50–384 Wrocław, Poland

Andrzej Jasinski
Affiliation: Institute of Mathematics, Wrocław University, Pl. grunwaldzki 2/4, 50–384 Wrocław, Poland

Anastasis Kamburelis
Affiliation: Institute of Mathematics, Wrocław University, Pl. grunwaldzki 2/4, 50–384 Wrocław, Poland
Email: akamb@math.uni.wroc.pl

Przemyslaw Szczepaniak
Affiliation: Institute of Mathematics, Wrocław University, Pl. grunwaldzki 2/4, 50–384 Wrocław, Poland

DOI: https://doi.org/10.1090/S0002-9939-01-06224-4
Keywords: Lebesgue measure, Baire property, almost invariant sets
Received by editor(s): July 6, 2000
Received by editor(s) in revised form: December 8, 2000
Published electronically: October 17, 2001
Communicated by: Alan Dow
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society